MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted therakos to report they experienced a centrifuge bowl leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported the centrifuge bowl broke during the procedure.The ecp treatment was aborted and residual blood within the kit was not returned to the patient.The customer reported the patient was in stable condition.The kit return was requested; however, the customer will not return the kit.The customer returned photographs and the smart card for investigation.
 
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot p311 was conducted.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot p311 shows no trends.Trends were reviewed for complaint category, centrifuge bowl leak/break.No trends were detected for this complaint category.At the time of this report, the analysis of the returned smart card and photographs is still in process.A final report will be filed when the analysis is complete.(b)(4), (b)(6) 2026.
 
Additional Manufacturer Narrative
The kit was not returned for investigation.Six photos of the complaint allegation were provided for investigation.Smart card data showed that an alarm #7: blood leak? (centrifuge chamber) occurred during a treatment after 104ml of whole blood had been processed.The alarm #7: blood leak? (centrifuge chamber) was a result of the centrifuge bowl break that can be seen in the customer provided photographs; blood can be seen leaking from the chamber, on to the pump deck, and over the exterior of the instrument.The leak detector strip has been torn from the wall.The drive tube appears to have been pulled from the top of the centrifuge bowl, and the bowl is lying on the bottom of the centrifuge chamber.A device history record (dhr) review did not result in any related non-conformances.This kit lot passed all lot release testing.The root cause of the bowl break could not be determined from the smart card and customer-provided photos.No further action is required at this time.This investigation is now complete.(b)(4).(b)(6) 25/mar/2026.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24111176
Report Number3036773437-2026-00006
Device Sequence Number5371032
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P311(17)270201
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight70 KG